ADVERTISEMENT

Q. I am a 22-year-old male, and I have a frequent intense urge to urinate. Please help

Answered by
Dr. Samer S J Altawil
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 09, 2021

Hi doctor,

I am a 22-year-old male, and my height is 6’2 feet, and I weigh 225 lbs. Currently, I am taking tablet Oxybutynin 5 mg once a day. I have been dealing with issues of frequent urination for the past seven months. The doctor told me to try behavioral changes (more bowel movements, no caffeine, more water). Still, it did not help at all, as well as taken blood and urine samples and ultrasounds on my kidneys and bladder found no apparent cause. The issue is a frequent intense urge to urinate, even after going to the bathroom. The tablet Oxybutynin helps me empty my bladder, but it does not help the constant urge to go away, and unfortunately, my doctor has not taken any other actions to try to find and treat the root cause. Some days it is better, and some days it is worse and has been noticeably exacerbated by things like my job when I am in court on jury duty. I cannot tell overall if things like stress or anxiety worsen it, but I definitely cannot rule it out. Any advice or possible ideas of what the underlying causes or treatment could be is greatly appreciated. Also, I experience no pain or tenderness, and the ultrasound showed no issues in the bladder or kidneys. Doctor found no problems with blood and urine, no nitrates or blood to indicate a UTI, and tablet Flomax and tablet Oxybutynin has not solved the problem. I do not have the insurance or money to keep seeing the urologist, so I hope to find some help here. Thank you.

#

Hi,

Welcome to icliniq.com.

From your history and reports (attachment removed to protect the patient's identity), the most probable cause is overactive bladder, which causes urgency and frequency. Diagnosis can be made based on the urodynamic study. If you could do it, that will be very helpful in your case. We can treat overactive bladder with tablet Oxybutynin in increased dosage, which can also be up to 10 mg twice daily. So my suggestion is to increase tablet Oxybutynin to 5 mg twice daily and, if no effect, go up to 10 mg twice daily. If that is also not helpful, then I suggest stopping tablet Oxybutynin and Botox intravesical injection. The Botox intravesical injection (Botulinum type-A toxin) is beneficial but will be required to be repeated every 9 to 12 months.

I hope you will get the best recovery from my advice.

If you have any more queries, please do not hesitate to ask.

Kind regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why do urinary incontinence more prevalent during pregnancy and menopause?

.. men, have short urethra and less effective urinary continence systems than men as a part of normal anatomy. Female normal continence is dependent on normal sphincter anatomy, normal vaginal anatomy, and pelvis muscle strength. Thus any factor caus...   Read full

A Patient's Guide to Recurrent Urinary Tract Infections

1) Post-Menopause: As you get older, hormonal changes cause alterations to your vagina and its contents, predisposing you to urinary tract infections ...   Read full

I feel burning sensation in perineum with urinary frequency and discomfort. Please help.

Frequent urination, burning in perineum area, and discomfort after urination ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.